Tapering Off Gabapentin
I started tapering off of Gabapentin because it was making me tired at work in the afternoons. I have been taking 600mg x 3 for a couple years now. I started as pain relief for my hip and noticed it reduced my anxiety, so my psychiatrist kept me on it. I have been doing much better with anxiety control over the last six months and want to get rid of the side-effects and now, I realize, dependence. When I stopped the 600mg in the afternoon I felt better, less tired and more clear headed, too, with no side-effects. When went to just 600mg per day this week I have noticed that I have had symptoms of mild depression that was relieved after taking my morning dosage of Gabapentin. So, clearly I need to taper more slowly now. I'm going to go back to 1200mg for a couple days before dropping to 900mg for a week and see how that goes. Anybody else have insight to share on stopping Gabapentin and how long it took, I would welcome your input. Feeling well this morning.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hello @yellowdoggirl, Welcome to Connect. Thank you for sharing your experience and tips for tapering off of gabapentin. It is really helpful for other members to hear from those with similar symptoms or conditions to learn what their experience was.
Do you mind sharing what you were looking for when you found Connect?
Thank you for the encouragement and sharing of your experience. My withdrawal anxiety is the worst in the mornings. Every second morning or so, I take 0.125 mg clonazepam for withdrawal anxiety. (The smallest pill I could get is 0.5 mg which I break into four pieces.) Due to the long half life of clonazepam, it doesn't seem to be needed every morning.
I joined Mayo Connect because I kind of think something else is wrong besides what has been diagnosed and would like to learn what others' experiences are, in a civilized environment.
I have 3 autoimmune diseases, pernicious anemia, celiac disease, and undifferentiated connective tissue disease. My rheumatologist who first saw me when I showed up with cutaneous lupus lesions on my feet thought I may also have small fiber neuropathy.
I am way better now, on more hydroxychloroquine than I would like, but it is really working for me.
Long answer, I know. I don't usually join in like this. Thank you for responding!
I wouldn’t skip days on this medication.
I tapered off Klonopin with no withdrawl effects at all.
You should, in my opinion give your brain time to adjust to the new dose of course people are different but if you’re having any side effects either cut your dose or lengthen the time in between cuts. wouldn’t a side effect free taper be easier?
It is possible!!! Why not give it a try.
Thank you, Jake. When you say not to skip days, which medication are you referring to? I am tapering off gabapentin. Clonazepam is being used as needed to help deal with gabapentin withdrawal. Not coincidentally, clonazepam also treats my RLS.
I am in my 11th week of withdrawing off 75 mg of gabapentin. The anxiety is over the top and I have been crying almost every day since I went off. I recently took for tingling due to a vitamin B six toxicity. Has anybody else experienced such a long withdrawal process? I went cold turkey at 75 mg and I know that wasn’t right. I just couldn’t stand the way it made me feel everyday. I have never experienced anxiety or depression like this at all in my life. I am 68 years old
I take 200 mg at night to help with Rls. I was unaware it also helps with anxiety. Maybe you could take another drug with short half life to ease your withdrawal.
So sorry for this problem. Withdrawal is also very difficult for me. I take gabapentin for painful RLS. What were you taking it for?
Did you mean 75 mg? The smallest capsules I can find are 100 mg. The "standard" capsule seems to be 300 mg. This is in the US.
I took the liquid
@hopeful33250 I am on the same boat my Dr trialed me for 300mg a day for 30 days. I am down to my last 4 pills, awaiting instructions from my Dr. Did you just stopped? Or u had to taper?